Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 14, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Mar 4, 2001, 1:19 AM EST for Bamberg County, South Carolina. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2001, 1:19 AM EST (06:19 UTC)
- Expired
- Mar 4, 2001, 1:45 AM EST
- In force
- 26 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
County Bamberg County, SC
The radar
The Charleston,SC radar (KCLX), 62 km from the middle of the area, began a volume at 06:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 12:30 AM EST | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 6.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 040622 SVRCAE SCC009-040645- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 119 AM EST SUN MAR 4 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BAMBERG COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 145 AM EST. * AT 111 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM MOVING INTO THE SOUTHERN PART OF BAMBERG COUNTY. MOVEMENT WAS NORTHEASTWARD AT 60 MPH. THE EHRHARDT AREA IN SOUTHERN BAMBERG COUNTY IS MOST THREATENED BY THIS STORM. EXPECT WIND GUSTS AROUND 60 MPH WITH THIS THUNDERSTORM. REPORT ANY DAMAGING WINDS TO YOUR COUNTY SHERIFF OR TO THLE NATIONAL WEATHER SERVICE FORECAST OFFICE. RJL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 7:02 PM EST, 6 hours 17 minutes earlier.
Area forecast discussion, Mar 3, 7:02 PM EST, 6 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 702 PM EST SAT MAR 3 2001 FRONTAL BOUNDARY HAS SLIPPED SOUTH OF A GRD-CAE-SSC LINE. TEMPS ARE NOW LOWER THAN FORECAST LOWS. WILL SEND AN UPDATE TO ADJUST TEMPS/WINDS. STILL LOOKS LIKE FRONT WILL MOVE BACK NORTH DURING THE PREDAWN HOURS. FCSTID = 10 .CAE... GA...NONE. SC...NONE. LM
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.